Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
facehurts

Tretinoin--give up?

Recommended Posts

Hi everyone,

So I've had acne since I was 12 or 13 yrs old and I'm now 23. My chin has always been the worstttt area on my face. I was put on Spironolactone for body acne a few months ago and also started Yaz 1 month ago to help with facial acne. The Spiro worked great for my body acne, but now, my chin looks AWFUL. I have about 4 huge cysts on my chin right now!!! I think the culprit is Tretinoin!!! I started Tret. on or soon before 7/18, so it has been almost 2 months of Tret. and my face is worse than ever!! I know the packaging says it may take 12 weeks to work, but this is 8 weeks and my face HURTS and looks worse than it's ever been in the 10 yrs that i've had acne. Should I stop using it??? I'm embarrassed in public :( Also, I'm a bridesmaid in my friend's wedding on October 5th, so I'm afraid that my acne is just going to continue to get worse and I'll look awful on her wedding day and in the pictures! What do you all think I should do???

Please help thank you <3

Share this post


Link to post
Share on other sites

I think that if azelaic acid may be a good alternative for you, since it won't have an IB, and it's also quick to zap immediate pimples.

The only thing is, you've already come a long way through the retinoid, and it may be worth it to just stick in there for a little longer until you get to the other side. Because once you achieve the "clear" stage, it's all about maintenance, and regularly using tretinoin will help to prevent new formations AND also fight wrinkles (for the future).

I think the biggest tip would be if you began noticing any redness or irritation, that may be a sign for you to start backing off on the tretinoin. But otherwise, it's really all about seeing it through the end.

Share this post


Link to post
Share on other sites

yeah, thanks...i was thinking about sticking it out too just so that i don't feel like i wasted 8 weeks or that i gave up too soon...i just hope it doesn't continue to get worse! i actually do have redness and irritation and my skin sometimes hurts, but when that happens (like last night), i just skip a night of using it to give my skin a break. all i can do is keep using it through the 12th week, and if it hasn't worked by then, i'll know it won't work for me at all. i'll hang onto the tube/prescription for wrinkes though because i've read that it's the only topical treatment/cream that actually works for wrinkles!!!!

p.s. is azeliac acid available at stores or only through a prescription (i could try this after the 12 weeks if the tretinoin doesn't work & i've stopped it)? also, what is an IB?

Share this post


Link to post
Share on other sites
yeah, thanks...i was thinking about sticking it out too just so that i don't feel like i wasted 8 weeks or that i gave up too soon...i just hope it doesn't continue to get worse! i actually do have redness and irritation and my skin sometimes hurts, but when that happens (like last night), i just skip a night of using it to give my skin a break. all i can do is keep using it through the 12th week, and if it hasn't worked by then, i'll know it won't work for me at all. i'll hang onto the tube/prescription for wrinkes though because i've read that it's the only topical treatment/cream that actually works for wrinkles!!!!

p.s. is azeliac acid available at stores or only through a prescription (i could try this after the 12 weeks if the tretinoin doesn't work & i've stopped it)? also, what is an IB?

You know when i was in 8 weeks on tretinoin 0.1 my skin was red and i still had pimples here and there! You shouldnt quit right now because it's working the IB!

Continue to use it and dont out too much if your face is red! that means youre skin needs rest from the chemicals

im on 3 months right now and i am left with red marks and just 3 little pimples

Share this post


Link to post
Share on other sites

IB stands for "Initial Breakout". Medications like retinoids cause you to flare up in acne first before getting better (i.e. get worse before becoming well), and we call the "flare up" period the IB.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×